Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 165, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2013, 2:55 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 2:55 AM CDT (07:55 UTC)
- Expired
- Jun 1, 2013, 3:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 11:23 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
173
WUUS54 KTSA 010755
SVRTSA
ARC033-047-131-010830-
/O.NEW.KTSA.SV.W.0165.130601T0755Z-130601T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
WESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
NORTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 330 AM CDT
* AT 254 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
VAN BUREN...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LAVACA...RUDY...ALMA...DYER...MULBERRY AND FERN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 2 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3538 9383 3522 9442 3539 9444 3540 9443
3541 9444 3545 9444 3567 9396
TIME...MOT...LOC 0755Z 245DEG 30KT 3540 9433
$$1 follow-up statement
601
WWUS54 KTSA 010816
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT SAT JUN 1 2013
ARC033-047-131-010826-
/O.CAN.KTSA.SV.W.0165.000000T0000Z-130601T0830Z/
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
316 AM CDT SAT JUN 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEBASTIAN...WESTERN
FRANKLIN AND SOUTHERN CRAWFORD COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3538 9383 3522 9442 3539 9444 3540 9443
3541 9444 3545 9444 3567 9396
TIME...MOT...LOC 0816Z 245DEG 30KT 3547 9413
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:15 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 12:15 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT SAT JUN 1 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... THUNDERSTORMS WILL CONTINUE TO AFFECT ALL TAF
SITES FOR AT LEAST THE REMAINDER OF THE NIGHT. TEMPORARY MVFR
CONDITIONS AND GUSTY WINDS WILL ACCOMPANY ANY THUNDERSTORM ACTIVITY.
WINDS WILL EVENTUALLY SHIFT TO THE NORTHWEST EARLY SATURDAY
MORNING... WITH LIGHT RAIN CONTINUING. RAIN WILL END FROM
NORTHWEST TO SOUTHEAST DURING THE DAY SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 1009 PM CDT FRI MAY 31 2013/
DISCUSSION...
TORNADO THREAT IS DIMINISHING SOMEWHAT BUT IS NOT TOTALLY GONE.
HAIL AND WIND WILL BECOME THE MAIN SEVERE WEATHER THREATS AFTER
MIDNIGHT WITH FLOODING POTENTIAL ALSO INCREASING AS STORM COVERAGE
EXPANDS ACROSS MAINLY NORTHEAST OKLAHOMA OVER THE NEXT FEW HOURS.
CONVECTION WILL BEGIN TO GET A SOUTHWARD PUSH LATER TONIGHT. HAVE
MADE SOME MINOR FIRST PERIOD ADJUSTMENTS TO ACCOUNT FOR CURRENT
AND EXPECTED TRENDS.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 3 AM SATURDAY FOR OKZ060-OKZ064-OKZ066-
OKZ067.
FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, May 31, 5:35 PM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 535 PM CDT FRI MAY 31 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 535 PM CDT FRI MAY 31 2013 ...SIGNIFICANT SEVERE WEATHER AND FLOODING POTENTIAL THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTH OF INTERSTATE 40. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTH OF INTERSTATE 40. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... THE STAGE HAS BEEN SET FOR A SIGNIFICANT SEVERE WEATHER AND FLOODING EVENT TO TAKE PLACE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING AND TONIGHT. THE POTENTIAL IS THERE FOR LARGE AND VIOLENT TORNADOES...BASEBALL SIZE HAIL...80 MILE AN HOUR WINDS AND TORRENTIAL RAINS THAT WILL PRODUCE LIFE THREATENING FLOODING. THUNDERSTORMS ARE DEVELOPING LATE THIS AFTERNOON IN THE VICINITY OF A FRONTAL BOUNDARY THAT EXTENDS FROM SOUTHEAST KANSAS INTO WESTERN OKLAHOMA AND NEAR A DRYLINE THAT EXTENDS NORTH TO SOUTH ACROSS WESTERN OKLAHOMA. THESE THUNDERSTORMS ARE EXPECTED TO INTENSIFY RAPIDLY INTO SUPERCELLS AS THE AIRMASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH ADEQUATE DEEP LAYER SHEAR IN PLACE. THESE SUPERCELLS WILL MOVE INTO MUCH OF NORTHEAST OKLAHOMA THIS EVENING AND WILL BE CAPABLE OF PRODUCING LARGE AND VIOLENT TORNADOES...BASEBALL SIZE HAIL AND 80 MILE AN HOUR WINDS. TOWARDS MIDNIGHT...THE SEVERE MODE WILL TRANSITION TOWARDS A STRAIGHT LINE WIND AND LARGE HAIL RISK. HOWEVER...THE THREAT FOR TORANDIC SUPERCELLS MAY EXIST THROUGH THE OVERNIGHT HOURS. ADDITIONALLY...THE MID AND UPPER LEVEL WIND FIELDS ARE FORECAST TO PARALLEL THE SURFACE FRONT AS IT SAGS INTO NORTHEAST OKLAHOMA...WHICH IS INDICATIVE OF REPEATED ROUNDS OF STORMS OVER THE SAME AREAS. MANY AREAS ACROSS EASTERN OKLAHOMA HAVE ALREADY REACHED SATURATION ALONG WITH MANY MAIN STEM RIVERS ALREADY IN FLOOD. ADDITIONAL RAINFALL WILL RAPIDLY ESCALATE THE ONSET OF FLASH FLOODING. SEE /OKCFFATSA/ FOR FLOOD WATCH DETAILS. AREAL COVERAGE OF SEVERE WEATHER AND HEAVY RAINFALL WILL PUSH SOUTHEAST OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STORMS WILL BE ONGOING SATURDAY MORNING AS THE SLOW MOVING FRONTAL BOUNDARY IS SLOW TO CLEAR THE REGION. DRIER AND COOLER AIR WILL WORK IN BEHIND THE BOUNDARY FROM NORTH TO SOUTH...WITH SEVERAL DAYS OF SETTLED WEATHER EXPECTED IN THE WAKE OF THIS FRONT. THUNDERSTORM CHANCES RETURN MONDAY NIGHT AS THE UPPER PATTERN TRANSITIONS TO A MORE NORTHWESTERLY FLOW. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 1, 2:28 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT SAT JUN 1 2013
ARZ019-029-OKZ072-074-076-010800-
CRAWFORD AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
228 AM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHEASTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 227 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDARVILLE TO 2 MILES WEST OF COWLINGTON...MOVING EAST
AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...COTTONWOOD...GANS...MULDROW...ROLAND...MOFFETT...CAMERON...
PANAMA...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...BRADEN...
COWLINGTON...ARKOMA...PLEASANT HILL...MILL CREEK...UNIONTOWN...
CONCORD...MULBERRY...FORT SMITH...HACKETT...GREENWOOD...BARLING...
LAVACA...JENSON...EXCELSIOR...BONANZA...JENNY LIND...RYE HILL...
CENTRAL CITY...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...DORA AND FORT
SMITH REGIONAL AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3547 9405 3546 9403 3544 9408 3536 9408
3509 9439 3523 9495 3564 9439 3565 9407
3558 9407 3557 9403 3553 9404 3551 9403
TIME...MOT...LOC 0727Z 278DEG 34KT 3556 9433 3527 9472Local storm report, Jun 1, 2:35 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM TSTM WND DMG SAINT PAUL 35.82N 93.77W
06/01/2013 MADISON AR EMERGENCY MNGR
EXTENSIVE DAMAGE TO ONE HOME AND ONE MOBILE HOME
OVERTURNED.
&&
MATLocal storm report, Jun 1, 2:48 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD EUFAULA 35.29N 95.58W
06/01/2013 MCINTOSH OK LAW ENFORCEMENT
STREETS FLOODED/CLOSED
&&
MATLocal storm report, Jun 1, 2:49 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD STIGLER 35.25N 95.12W
06/01/2013 HASKELL OK LAW ENFORCEMENT
STREET FLOODED/CLOSED. WATER IN A FEW HOMES.
&&
MATLocal storm report, Jun 1, 2:50 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD SALLISAW 35.46N 94.79W
06/01/2013 SEQUOYAH OK LAW ENFORCEMENT
STREETS FLOODED.
&&
MATSpecial weather statement, Jun 1, 2:52 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 AM CDT SAT JUN 1 2013
OKZ072-074>076-010830-
HASKELL OK-LATIMER OK-LE FLORE OK-SEQUOYAH OK-
252 AM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL...NORTHWESTERN LE FLORE AND NORTHEASTERN LATIMER
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 253 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF TAMAHA TO 6 MILES NORTH OF
PANOLA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...KINTA...
KEOTA...KANIMA...TAMAHA...SALLISAW...GANS...MULDROW...MC KEY...
VIAN...BRUSHY...SHORT...PANOLA...RED OAK...SUMMERFIELD...FANSHAWE...
WISTER...SHADY POINT...MILTON...PANAMA...BOKOSHE...SPIRO...
COWLINGTON...BRUSHY LAKE STATE PARK AND LAKE WISTER STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3483 9477 3493 9537 3537 9513 3546 9505
3546 9508 3553 9504 3560 9447
TIME...MOT...LOC 0753Z 268DEG 32KT 3545 9497 3502 9520The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:57 AM CDT | Tornado Warning | TSA | Benton, Crawford, Madison, Washington | 48 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 45 min |
| Jun 1, 1:41 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Franklin, Madison, Washington | 49 min |
| Jun 1, 2:28 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 32 min |
| Jun 1, 3:05 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Jun 1, 3:27 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 48 min |
| Jun 1, 4:13 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 47 min |
| Jun 1, 6:07 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Jun 1, 3:18 PM CDT | River Flood Advisory | TSA | Crawford, Sebastian | 36 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.